MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Premature Activation (1484); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.A delivery wire, main coil and introducer sheath were returned for this complaint.All parts were returned inside a non-boston scientific catheter.The introducer sheath was visually inspected, and the twist lock had been opened.The coil was inspected, and it was found kinked and stretched.The delivery wire was in good condition.No more damages were found.Microscopic inspection of the delivery wire was performed and revealed that the zap tip had a smooth surface.The interlocking arm was inspected, and no damage was found.Microscopic inspection of the main coil was performed and showed that the zap tip had a smooth surface.The interlocking arm was inspected, and it was found detached.The detached part was not returned.Dimensional inspection of the delivery wire was performed and the measured dimensions were within specification.Dimensional inspection of the main coil was performed and there were missing fiber bundles on the main coil, due to coil stretching condition.The remaining measured dimensions were within specification.No other issues were identified during the product analysis.The use of a non-recommended catheter during the delivery may have affected the advancement of the device, affecting performance and intended purpose.
 
Event or Problem Description
Reportable based on device analysis completed on 20apr2021.It was reported that the coil detached prematurely inside the catheter.The target lesion was located in the ovarian vein.A 6mmx20cm 2d interlock-35 coil was selected for use.During the procedure, the coil did not detach even when the physician used a slight twisting motion to help detach the coil outside the catheter.The physician retrieved the coil and it was found that the coil detached prematurely within the 5f catheter.The coil was removed from inside of the 5f catheter and the procedure was completed with another of the same device.No complications were reported and the patient was stable post procedure.However, device analysis revealed detached interlocking arm and missing fiber bundles.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11808999
Report Number2134265-2021-05573
Device Sequence Number3634887
Product Code KRD
UDI-Device Identifier08714729793021
UDI-Public08714729793021
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2023
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0025690753
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2021
Initial Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1